Alert archive / Wyoming / High Wind Watches in 2008
High Wind Watch 13, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Dec 23, 2008, 9:09 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Dec 24, 2008, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 9:09 PM MST (04:09 UTC)
- In effect from
- Dec 24, 2008, 11:00 AM MST
- Expired
- Dec 24, 2008, 9:04 AM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 240409 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 909 PM MST TUE DEC 23 2008 ...STRONG WIND POSSIBLE ACROSS CENTRAL WYOMING LATE WEDNESDAY MORNING THROUGH CHRISTMAS DAY... .A STRENGTHENING SOUTHWEST FLOW AHEAD OF A POWERFUL PACIFIC STORM SYSTEM WILL BRING THE POSSIBILITY OF HIGH WIND ACROSS THE GREEN AND RATTLESNAKE RANGES INTO THE CASPER AREA. THESE WINDS WILL LIKELY ALSO CAUSE AREAS OF BLOWING SNOW AND LIMITED VISIBILITY. WYZ019-020-241800- /O.NEW.KRIW.HW.A.0013.081224T1800Z-081226T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 909 PM MST TUE DEC 23 2008 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. SOUTHWEST WIND WILL INCREASE LATE WEDNESDAY MORNING ACROSS THE AREA WITH SUSTAINED WIND OF 30 TO 40 MPH AND GUSTS NEAR 60 MPH POSSIBLE LATE WEDNESDAY MORNING THROUGH CHRISTMAS DAY. THESE STRONG WINDS WILL LIKELY INITIALLY CAUSE AREAS OF BLOWING SNOW AND LIMITED VISIBILITY ACROSS THE AREA DURING THE DAY WEDNESDAY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL MEDIA FOR UPDATES TO THIS POSSIBILITY OF HIGH WINDS. $$ AEM
1 follow-up statement
000 WWUS75 KRIW 241604 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 904 AM MST WED DEC 24 2008 ...STRONG WINDS EXPECTED ACROSS CENTRAL WYOMING THIS AFTERNOON THROUGH CHRISTMAS DAY... .A STRENGTHENING SOUTHWEST FLOW AHEAD OF A POWERFUL PACIFIC STORM SYSTEM WILL BRING HIGH WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES INTO THE CASPER AREA. THESE WINDS WILL LIKELY ALSO CAUSE AREAS OF BLOWING SNOW AND LIMITED VISIBILITY. WYZ019-250000- /O.UPG.KRIW.HW.A.0013.081224T1800Z-081226T0000Z/ /O.NEW.KRIW.HW.W.0022.081224T1900Z-081226T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 904 AM MST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE AREA WITH SUSTAINED WIND OF 35 TO 45 MPH AND GUSTS NEAR 60 MPH THIS AFTERNOON THROUGH CHRISTMAS DAY. THESE STRONG WINDS WILL LIKELY INITIALLY CAUSE AREAS OF BLOWING SNOW AND LIMITED VISIBILITY ACROSS THE AREA THIS AFTERNOON. BRING INDOORS ANY LOOSE ITEMS. HIGHWAYS 220 WILL BE IMPACTED BY THESE STRONG WINDS. IF OUT DRIVING IN THESE AREAS ANTICIPATE DANGEROUS CROSS WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ020-250000- /O.UPG.KRIW.HW.A.0013.081224T1800Z-081226T0000Z/ /O.NEW.KRIW.HW.W.0022.081224T1900Z-081226T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 904 AM MST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WIND WILL INCREASE THIS AFTERNOON ACROSS THE AREA WITH SUSTAINED WIND OF 35 TO 45 MPH AND GUSTS NEAR 60 MPH EXPECTED THIS AFTERNOON THROUGH CHRISTMAS DAY. THESE STRONG WINDS WILL LIKELY INITIALLY CAUSE AREAS OF BLOWING SNOW AND LIMITED VISIBILITY ACROSS THE AREA THIS AFTERNOON. BRING INDOORS ANY LOOSE ITEMS. WYOMING BOULEVARD WILL BE ESPECIALLY VULNERABLE TO THESE STRONG WINDS AND LIMITED VISIBILITY DUE TO BLOWING SNOW. IF OUT DRIVING IN THESE CONDITIONS ANTICIPATE DANGEROUS CROSS WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ LIPSON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Dec 23, 4:21 PM MST, 4 hours 48 minutes earlier.
Area forecast discussion, Dec 23, 4:21 PM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 421 PM MST TUE DEC 23 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY ONE MORE SHORTWAVE PINWHEELING AROUND THE BACKSIDE OF THE OPENING UPPER LOW OVER NORTHEAST WYOMING WILL CONTINUE TO GIVE THE WESTERN MTNS SOME LIGHT SNOW TONIGHT. AS THE UPPER LOW TRACKS EAST ACROSS WY...THE NORTHERN PORTION OF THE CWA WILL SEE PERIODS OF LIGHT SNOW THIS EVENING WITH LITTLE OR NO ADDITIONAL ACCUMULATION. THEN THE NXT PACIFIC STORM SYSTEM WILL BEGIN TO IMPACT WESTERN WYOMING DURING THE DAY WEDNESDAY. INITIALLY...STRONG ISENTROPIC LIFT WILL PRODUCE STEADY LIGHT SNOW IN THE WEST WEDNESDAY. THEN WEST SOUTHWESTERLY DIFFLUENT FLOW WILL INCREASE WITH CONTINUED ISENTROPIC LIFT WITH 60 MPH SOUTHWEST WINDS BLOWING UP THE MOIST THETA SURFACE WEDNESDAY NIGHT AND THURSDAY WITH SNOW HEAVY AT TIMES CONTAINING WEDNESDAY NIGHT THROUGH THURSDAY. THEN ONE LAST FINAL HEAVY SNOW BURST IS EXPECTED WITH THE TROUPA AND PACIFIC COLD FRONT AND THE ASSOCIATED QG FORCING AS WELL AS JET COUPLETING LATER THURSDAY. THE TIMING OF THE END OF THIS SNOW EVENT WILL BE A BIT TRICKY. THE NAM AND THE ECMWF ARE PREFERRED WHICH BRING THE TROUGH AXIS THROUGH A LITTLE AFTER 06Z THURSDAY NIGHT. HOWEVER...THE SREF INDICATES THE DRY PUNCH COMING THROUGH AS EARLY AS LATE THURSDAY AFTERNOON FROM THE WEST...SIMILAR TO YESTERDAYS SNOW STORM. FOR NOW HAVE ISSUED A WINTER STORM WATCH FROM 01Z THURSDAY THROUGH 13Z FRIDAY FOR WESTERN WY. SINCE THIS WEATHER SYSTEM APPEARS TO HAVE STRONGER DYNAMICS THEN ITS PREDECESSOR AND CONSIDERING THAT THIS LAST SYSTEM PRODUCED AS MUCH AS 2 FEET OF SNOW IN SOME OF THE MOUNTAIN ZONES...NOT TO MENTION 16 INCHES IN JAC...HAVE GONE WITH A SNOW TOTAL OF 2 TO 3 FEET IN THE SALTS/WY RANGE AND THE WEST SLOPE OF THE WIND RIVER MOUNTAINS...15 TO 25 INCHES IN THE REST OF THE WESTERN MTNS...8 TO 15 INCHES IN THE LOWER ELEVATIONS EXCEPT 6 TO 8 INCHES IN THE UPPER GREEN RVR BASIN. STRONG SOUTHWEST WINDS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING AHEAD OF THIS APPROACHING WX SYSTEM FROM THE GREEN MTNS THROUGH CASPER. NAM MOS INDICATES 32 KNOT SUSTAINED WINDS AT CPR WITH 30 KNOTS TYPICALLY INDICATING LOW END HIGH WIND EVENT CRITERIA. LATER SHIFTS CAN LOOK AT THIS FURTHER. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ON THE EAST SLOPE OF THE WINDS AND THE ABSAROKAS WHICH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY IMPRESSIVE CHRISTMAS DAY STORM WILL LINGER INTO FRIDAY WITH THE UPPER LOW POTENTIALLY CLOSING OFF ACROSS SRN WYO OR NRN CO PER THE PREFERRED ECMWF. HAVE INCREASED POPS ACROSS THE SOUTH AND CENTRAL ZONES TO CHANCE CATEGORY AND WILL LET THE LATER SHIFTS SEE IF THESE NEED TO BE INCREASED FURTHER. IF THE ECMWF VERIFIES ..MUCH OF THE SERN HALF OF OUR AREA WILL SEE SNOW ON FRIDAY. EVEN MONDAYS SYSTEM PRODUCED SNOW ACROSS MOST OF THIS AREA AND THE FRIDAY SYSTEM HAS THE POTENTIAL TO PRODUCE EVEN MORE WIDESPREAD SNOW. PATTERN THEN TRANSITIONS TO A STRONG...MOIST W TO NW FLOW WITH GOOD OROGRAPHICS...ISENTROPIC UPGLIDE AND OCCASIONAL EMBEDDED SHORTWAVES. INCREASED POPS BY SATURDAY TO LIKELY OUT WEST AND AT LEAST IN THE MOUNTAINS THROUGH SUNDAY. HARD TO TIME THE ABSOLUTE BEST TIME OF SNOW BUT THIS PATTERN IS VERY FAVORABLE FOR LONG DURATION LIGHT SNOW WITH PERIODS OF MORE MODERATE OR EVEN HEAVY SNOW. INCREASED POPS AS MUCH AS I COULD AND WILL CONTINUE THAT TREND TONIGHT IF THE MODELS CONTINUE TO SHOW THIS PATTERN DEVELOPING. FOR AREAS EAST OF THE DIVIDE...THE MAIN CHALLENGES WILL BE TEMPERATURES AND WINDS. THE STRONG W TO NW FLOW WITH LEE SIDE CYCLOGENESIS WILL LIKELY RESULT IN A WINDY TO VERY WINDY EXTENDED PERIOD WITH HIGH WINDS POSSIBLE. FIRST HIGH WIND EVENT MAY OCCUR AS EARLY AS FRIDAY NIGHT AND INTO SATURDAY ALONG THE CODY FOOTHILLS AND ABSAROKA MOUNTAINS. STRONG MTN TOP WINDS...LEE SIDE LOW AND IMPRESSIVE THERMAL GRADIENT ACROSS THE YELLOWSTONE PLATEAU SHOULD PRODUCE STRONG GAP FLOW. WILL JUST HAVE TO WATCH THE MTN WAVE POTENTIAL AS THE TIME DRAWS NEARER BUT IT WILL BE WINDY. THE WIND CORRIDOR SHOULD ALSO PICK UP SATURDAY AND CONTINUE INTO SUNDAY AS THE MID LEVEL FLOW BACKS ENOUGH TO LINE UP BETTER WITH THE SURFACE GRADIENT. THE ECMWF IS SHOWING A FAIRLY STRONG SHORTWAVE MOVING ACROSS MT ON TUESDAY WHICH WOULD PUSH A COLD FRONT SWD ACROSS OUR ERN ZONES. WILL WATCH THIS OVER THE NEXT NIGHT OR TWO. FOR NOW...HAVE INTRODUCE SOME LOW POPS ACROSS THE NORTH AND CHANCE POPS IN THE BIG HORNS. TEMPERATURES WILL LIKELY BUST OUT A DAY OR TWO IN THIS PERIOD...ESPECIALLY FOR AREAS WITHOUT SNOW COVER EAST OF THE DIVIDE. DEFINITELY A CHANGE FROM OUR ARCTIC AIR PATTERN OF THE PAST FEW WEEKS. IN SHORT...LOTS OF SNOW OUT WEST WITH PERIODS OF WIND AND MILDER CONDITIONS EAST EXCEPT FOR THAT CHANCE OF SNOW FRIDAY. && .AVIATION... LIGHT SNOW WILL TAPER OVER THE NORTH AND WEST THIS EVENING WITH CIGS AND VSBYS IMPROVING. THE NEXT STORM SYSTEM WILL APPROACH WEDNESDAY...WITH CLOUDS LOWERING IN THE WEST IN THE LATE AFTERNOON. LIGHT SNOW WILL DEVELOP IN THE AFTERNOON IN THE MOUNTAINS. SOUTHWEST TO WEST WINDS WILL BECOME QUITE WINDY BETWEEN KRKS AND KCPR WEDNESDAY. SIGNIFICANT WINTER STORM IS FORECAST TO BRING HEAVY SNOW TO WESTERN WYOMING WEDNESDAY NIGHT THROUGH CHRISTMAS DAY AND NIGHT. && .FIRE WEATHER... && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT FOR WYZ001-002-012>015-023>027. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...TWB FIRE WEATHER...LIPSON
Hazardous weather outlook, Dec 23, 3:44 PM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 344 PM MST TUE DEC 23 2008 WYZ001>020-022>030-241300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 344 PM MST TUE DEC 23 2008 ...WINTER STORM WATCHES FOR MOST OF WESTERN WYOMING 6 PM CHRISTMAS EVE THROUGH CHRISTMAS DAY THROUGH 6 AM FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER MAJOR PACIFIC STORM SYSTEM WILL SPREAD SNOW INTO WESTERN WYOMING LATE WEDNESDAY AFTERNOON WHICH WILL CONTINUE THROUGH CHRISTMAS DAY INTO EARLY FRIDAY MORNING. SNOWFALL OF 15 TO 25 INCHES IN THE MOUNTAINS IS LIKELY...WITH 2 TO 3 FEET POSSIBLE OVER THE SALT RIVER...WYOMING AND WESTERN WIND RIVER RANGES. THE WESTERN VALLEYS COULD RECEIVE 8 TO 15 INCHES. SOUTHWEST TO WEST WINDS ARE EXPECTED AS WELL PRODUCING BLOWING AND DRIFTING SNOW. SIGNIFICANT IMPACT TO TRAVEL OVER WESTERN WYOMING IS HIGHLY LIKELY. ANOTHER STORM SYSTEM WILL BRING YET ANOTHER ROUND OF SNOW TO THE FAR WEST OVER THE WEEKEND. HOLIDAY TRAVELLERS SHOULD CHECK THE LATEST FORECAST AND ROAD CONDITIONS BEFORE VENTURING OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Local storm report, Dec 23, 6:25 PM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
725 PM MDT TUE DEC 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HEAVY SNOW BONDURANT 4NW 43.24N 110.46W
12/22/2008 M12.00 INCHES SUBLETTE WY PUBLIC
1238 PM SNOW SMOOT 42.62N 110.91W
12/22/2008 M5.00 INCHES LINCOLN WY TRAINED SPOTTER
1239 PM HEAVY SNOW ALPINE 43.17N 111.01W
12/22/2008 M12.00 INCHES LINCOLN WY PUBLIC
1240 PM SNOW CANYON RANGER STATION 44.73N 110.49W
12/22/2008 M5.50 INCHES YELLOWSTONE WY CO-OP OBSERVER
1242 PM HEAVY SNOW OLD FAITHFUL RANGER STATION44.45N 110.83W
12/22/2008 M7.00 INCHES YELLOWSTONE WY SPOTTER-GOV.
0100 PM HEAVY SNOW JACKSON 5.3 NW 43.53N 110.82W
12/22/2008 M12.20 INCHES TETON WY TRAINED SPOTTER
0109 PM SNOW PINEDALE 42.86N 109.86W
12/22/2008 M5.00 INCHES SUBLETTE WY PUBLIC
0341 PM HEAVY SNOW MOOSE 2N 43.68N 110.73W
12/22/2008 M10.50 INCHES TETON WY TRAINED SPOTTER
0341 PM SNOW MILLS 42.84N 106.38W
12/22/2008 M1.30 INCHES NATRONA WY TRAINED SPOTTER
0348 PM HEAVY SNOW BONDURANT 3ENE 43.21N 110.35W
12/22/2008 M12.00 INCHES SUBLETTE WY TRAINED SPOTTER
0454 PM SNOW PINEDALE 0.9 N 42.87N 109.86W
12/22/2008 M5.00 INCHES SUBLETTE WY TRAINED SPOTTER
0454 PM SNOW PINEDALE 1N 42.87N 109.86W
12/22/2008 M5.00 INCHES SUBLETTE WY TRAINED SPOTTER
0511 PM SNOW CASPER 5 W 42.88N 106.42W
12/22/2008 M2.00 INCHES NATRONA WY TRAINED SPOTTER
0840 PM HEAVY SNOW JACKSON 43.47N 110.75W
12/22/2008 M10.00 INCHES TETON WY TRAINED SPOTTER
0906 PM HEAVY SNOW BOULDER 24 ESE 42.65N 109.26W
12/22/2008 E16.50 INCHES SUBLETTE WY MESONET
BIG SANDY OPENING SNOTEL
0906 PM HEAVY SNOW PINDALE 12 NNE 43.01N 109.76W
12/22/2008 E15.00 INCHES SUBLETTE WY MESONET
ELKHART PARK G.S. SNOTEL
0907 PM HEAVY SNOW GUNSIGHT PASS SNOTEL 43.38N 109.88W
12/22/2008 E10.50 INCHES SUBLETTE WY MESONET
GUNSIGHT PASS SNOTEL
0907 PM HEAVY SNOW KENDALL RANGER STATION SNOTEL43.25N 110.02W
12/22/2008 E16.50 INCHES SUBLETTE WY MESONET
KENDALL RANGER STATION SNOTEL
0907 PM HEAVY SNOW BONDURANT 14 E 43.17N 110.14W
12/22/2008 E15.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
0908 PM HEAVY SNOW CORA 12 N 43.11N 109.95W
12/22/2008 E10.50 INCHES SUBLETTE WY MESONET
NEW FORK LAKE SNOTEL
0908 PM SNOW CROWHEART 14 W 43.28N 109.45W
12/22/2008 E4.50 INCHES FREMONT WY MESONET
COLD SPRINGS SNOTEL
0908 PM HEAVY SNOW LANDER 19 SSW 42.59N 108.90W
12/22/2008 E12.00 INCHES FREMONT WY MESONET
DEER PARK SNOTEL
0908 PM HEAVY SNOW LANDER 18 W 42.87N 109.09W
12/22/2008 E7.50 INCHES FREMONT WY MESONET
HOBBS PARK SNOTEL
0909 PM SNOW DUBOIS 6 WSW 43.50N 109.75W
12/22/2008 E4.50 INCHES FREMONT WY MESONET
LITTLE WARM SNOTEL
0909 PM SNOW LANDER 26 NW 43.03N 109.17W
12/22/2008 E4.50 INCHES FREMONT WY MESONET
ST. LAWRENCE ALT SNOTEL
0909 PM HEAVY SNOW ATLANTIC CITY 7 NW 42.57N 108.84W
12/22/2008 E10.50 INCHES FREMONT WY MESONET
SOUTH PASS SNOTEL
0911 PM HEAVY SNOW DUBOIS 25 NW 43.75N 110.06W
12/22/2008 E9.00 INCHES TETON WY MESONET
TOGWOTEE PASS SNOTEL
0911 PM SNOW LANDER 12 SW 42.70N 108.90W
12/22/2008 E4.50 INCHES FREMONT WY MESONET
TOWNSEND CREEK SNOTEL
0911 PM SNOW CASPER 8 S 42.73N 106.32W
12/22/2008 E4.70 INCHES NATRONA WY MESONET
CASPER MOUNTAIN SNOTEL
0911 PM HEAVY SNOW RENO HILL SNOTEL 42.57N 106.09W
12/22/2008 E6.00 INCHES NATRONA WY MESONET
RENO HILL SNOTEL
0913 PM SNOW MAYOWORTH 14 WNW 43.89N 107.06W
12/22/2008 E3.00 INCHES JOHNSON WY MESONET
BEAR TRAP MEADOW SNOTEL
0913 PM SNOW BARNUM 13 W 43.63N 107.18W
12/22/2008 E3.00 INCHES WASHAKIE WY MESONET
MIDDLE POWDER SNOTEL
0914 PM SNOW BUFFALO 14 WSW 44.26N 106.98W
12/22/2008 E3.00 INCHES JOHNSON WY MESONET
HANSEN SAWMILL SNOTEL
0915 PM HEAVY SNOW CANYON 1 WSW 44.72N 110.51W
12/22/2008 E6.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0915 PM HEAVY SNOW SOUTH ENTRANCE 5 N 44.21N 110.67W
12/22/2008 E18.00 INCHES YELLOWSTONE WY MESONET
LEWIS LAKE DIVIDE SNOTEL
0915 PM HEAVY SNOW PAHASKA 10 W 44.48N 110.16W
12/22/2008 E10.50 INCHES YELLOWSTONE WY MESONET
SYLVAN LAKE SNOTEL
0915 PM SNOW PAHASKA 4 WSW 44.48N 110.04W
12/22/2008 E4.50 INCHES YELLOWSTONE WY MESONET
SYLVAN ROAD SNOTEL
0916 PM HEAVY SNOW OLD FAITHFUL 14 ESE 44.37N 110.58W
12/22/2008 E10.50 INCHES YELLOWSTONE WY MESONET
THUMB DIVIDE SNOTEL
0916 PM HEAVY SNOW MORAN JUNCTION 25 NE 44.15N 110.22W
12/22/2008 E10.50 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0916 PM HEAVY SNOW CLARK 21 W 44.94N 109.57W
12/22/2008 E12.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0916 PM HEAVY SNOW WAPITI 19 WSW 44.38N 109.79W
12/22/2008 E9.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0917 PM HEAVY SNOW DUBOIS 11 N 43.70N 109.67W
12/22/2008 E9.00 INCHES FREMONT WY MESONET
BURROUGHS CREEK SNOTEL
0917 PM HEAVY SNOW PAHASKA 14 NE 44.65N 109.78W
12/22/2008 E9.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0917 PM SNOW MEETEETSE 30 SW 43.86N 109.32W
12/22/2008 E4.50 INCHES PARK WY MESONET
KIRWIN SNOTEL
0917 PM SNOW CODY 18 SW 44.30N 109.24W
12/22/2008 E3.00 INCHES PARK WY MESONET
MARQUETTE SNOTEL
0917 PM SNOW THERMOPOLIS 40 W 43.66N 109.01W
12/22/2008 E3.00 INCHES HOT SPRINGS WY MESONET
OWL CREEK SNOTEL
0918 PM HEAVY SNOW PAHASKA 16 N 44.73N 109.91W
12/22/2008 E10.50 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
0918 PM SNOW MEETEETSE 18 WSW 44.03N 109.18W
12/22/2008 E4.50 INCHES PARK WY MESONET
TIMBER CREEK SNOTEL
0918 PM SNOW CLARK 26 WSW 44.80N 109.66W
12/22/2008 E3.00 INCHES PARK WY MESONET
WOLVERINE SNOTEL
0919 PM HEAVY SNOW CODY 56 SW 43.93N 109.82W
12/22/2008 E9.00 INCHES PARK WY MESONET
YOUNTS PEAK SNOTEL
0920 PM HEAVY SNOW AFTON 8 SE 42.65N 110.81W
12/22/2008 E7.50 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0920 PM HEAVY SNOW KEMMERER 26 N 42.15N 110.68W
12/22/2008 E7.50 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0920 PM HEAVY SNOW KEMMERER 36 N 42.30N 110.68W
12/22/2008 E13.50 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0921 PM HEAVY SNOW KELLEY RANGER STATION SNOTEL42.27N 110.81W
12/22/2008 E9.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0921 PM HEAVY SNOW AFTON 19 SE 42.53N 110.66W
12/22/2008 E10.50 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
0921 PM HEAVY SNOW AFTON 15 S 42.51N 110.91W
12/22/2008 E10.50 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0921 PM HEAVY SNOW BIG PINEY 21 W 42.49N 110.53W
12/22/2008 E10.50 INCHES SUBLETTE WY MESONET
SNIDER BASIN SNOTEL
0922 PM HEAVY SNOW AFTON 17 E 42.76N 110.59W
12/22/2008 E12.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
0922 PM HEAVY SNOW AFTON 8 NE 42.82N 110.84W
12/22/2008 E16.50 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
0922 PM HEAVY SNOW BONDURANT 12 ESE 43.13N 110.20W
12/22/2008 E12.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
0922 PM HEAVY SNOW MORAN JUNCTION 8 NNE 43.95N 110.45W
12/22/2008 E13.50 INCHES TETON WY MESONET
BASE CAMP SNOTEL
0923 PM HEAVY SNOW SOUTH ENTRANCE 8 W 44.13N 110.83W
12/22/2008 E24.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0923 PM HEAVY SNOW ALTA 6 ENE 43.78N 110.93W
12/22/2008 E24.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
0923 PM HEAVY SNOW BONDURANT 20 NE 43.39N 110.13W
12/22/2008 E9.00 INCHES TETON WY MESONET
GROS VENTRE SUMMIT SNOTEL
0924 PM HEAVY SNOW JACKSON 8 WNW 43.52N 110.91W
12/22/2008 E19.50 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
0924 PM HEAVY SNOW SOUTH ENTRANCE 44.13N 110.67W
12/22/2008 E15.00 INCHES TETON WY MESONET
SNAKE RIVER STATION SNOTEL
1150 PM HEAVY SNOW BONDURANT 19 SW 42.96N 110.61W
12/22/2008 E13.50 INCHES LINCOLN WY MESONET
BLIND BULL SUMMIT SNOTEL
0850 AM HEAVY SNOW BLIND BULL SUMMIT 42.97N 110.61W
12/23/2008 M18.00 INCHES LINCOLN WY BTAVALANCHE
0850 AM HEAVY SNOW BOX Y RANCH 42.87N 110.71W
12/23/2008 M22.00 INCHES LINCOLN WY BTAVALANCHE
0851 AM SNOW BROOKS LAKE LODGE 43.73N 110.01W
12/23/2008 M5.00 INCHES FREMONT WY BTAVALANCHE
0851 AM HEAVY SNOW JACKSON HOLE MOUNTAIN RESORT-BASE43.58N 110.85W
12/23/2008 M16.00 INCHES TETON WY BTAVALANCHE
0851 AM HEAVY SNOW JACKSON HOLE MOUNTAIN RESORT-MID43.59N 110.84W
12/23/2008 M18.00 INCHES TETON WY BTAVALANCHE
0851 AM HEAVY SNOW JACKSON HOLE MOUNTAIN RESORT-RAYMER43.60N 110.85W
12/23/2008 M18.00 INCHES TETON WY BTAVALANCHE
0851 AM SNOW TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
12/23/2008 M4.00 INCHES TETON WY BTAVALANCHE
0852 AM HEAVY SNOW SNOW KING SKI AREA 43.46N 110.76W
12/23/2008 M25.00 INCHES TETON WY PUBLIC
0852 AM HEAVY SNOW GRAND TARGHEE 43.78N 110.93W
12/23/2008 M20.00 INCHES TETON WY PUBLIC
1009 AM HEAVY SNOW WHITE PINE BASE 42.97N 110.75W
12/23/2008 M15.00 INCHES SUBLETTE WY WHITEPINE
1010 AM HEAVY SNOW CANYON RANGER STATION 44.73N 110.49W
12/23/2008 M9.50 INCHES YELLOWSTONE WY SPOTTER-GOV.
1010 AM HEAVY SNOW EAST ENTRANCE RANGER STATION44.49N 110.00W
12/23/2008 M9.00 INCHES YELLOWSTONE WY SPOTTER-GOV.
1010 AM HEAVY SNOW GRANT VILLAGE RANGER STATION44.39N 110.55W
12/23/2008 M6.50 INCHES YELLOWSTONE WY SPOTTER-GOV.
1010 AM HEAVY SNOW LAKE RANGER STATION 44.55N 110.39W
12/23/2008 M8.00 INCHES YELLOWSTONE WY SPOTTER-GOV.
1010 AM SNOW LAMAR RANGER STATION 44.89N 110.23W
12/23/2008 M5.70 INCHES YELLOWSTONE WY SPOTTER-GOV.
1011 AM HEAVY SNOW MADISON RANGER STATION 44.64N 110.86W
12/23/2008 M6.00 INCHES YELLOWSTONE WY SPOTTER-GOV.
1011 AM HEAVY SNOW SNAKE RIVER RANGER STATION44.13N 110.66W
12/23/2008 M17.50 INCHES YELLOWSTONE WY SPOTTER-GOV.
1012 AM HEAVY SNOW TOWER FALLS RANGER STATION44.91N 110.42W
12/23/2008 M6.40 INCHES YELLOWSTONE WY CO-OP OBSERVER
1018 AM HEAVY SNOW WEST ENTRANCE RANGER STATION44.65N 111.08W
12/23/2008 M11.50 INCHES YELLOWSTONE WY SPOTTER-GOV.
1018 AM SNOW LOVELL 28 E 44.80N 107.84W
12/23/2008 E5.00 INCHES BIG HORN WY MESONET
BALD MOUNTAIN SNOTEL
1021 AM SNOW BUFFALO 24 SW 44.16N 107.13W
12/23/2008 E5.00 INCHES WASHAKIE WY MESONET
POWDER RIVER PASS SNOTEL
1028 AM SNOW AFTON 12.2 S 42.55N 110.88W
12/23/2008 M5.00 INCHES LINCOLN WY TRAINED SPOTTER
1028 AM HEAVY SNOW MOOSE .4 S 43.65N 110.71W
12/23/2008 M12.00 INCHES TETON WY TRAINED SPOTTER
1029 AM SNOW BOULDER 42.72N 109.63W
12/23/2008 M3.50 INCHES SUBLETTE WY PUBLIC
1029 AM SNOW LOVELL 2.4 SSW 44.80N 108.41W
12/23/2008 M3.30 INCHES BIG HORN WY TRAINED SPOTTER
1030 AM SNOW TEN SLEEP 4.8 NNW 44.10N 107.45W
12/23/2008 M3.00 INCHES WASHAKIE WY TRAINED SPOTTER
1031 AM SNOW PINEDALE 13.8 NW 42.98N 110.08W
12/23/2008 M4.20 INCHES SUBLETTE WY TRAINED SPOTTER
1031 AM HEAVY SNOW JACKSON 12.3 NE 43.62N 110.62W
12/23/2008 M9.00 INCHES TETON WY TRAINED SPOTTER
1033 AM SNOW BARNUM 5 NNW 43.73N 106.93W
12/23/2008 M2.00 INCHES JOHNSON WY TRAINED SPOTTER
1033 AM SNOW BUFFALO 7.3 NE 44.41N 106.58W
12/23/2008 M1.50 INCHES JOHNSON WY TRAINED SPOTTER
1034 AM SNOW BUFFALO 4.1 SSW 44.28N 106.73W
12/23/2008 M1.00 INCHES JOHNSON WY TRAINED SPOTTER
1034 AM SNOW GREEN RIVER 0.2 WSW 41.51N 109.47W
12/23/2008 M1.50 INCHES SWEETWATER WY TRAINED SPOTTER
1035 AM SNOW ROCK SPRINGS 0.7 WNW 41.60N 109.23W
12/23/2008 M1.30 INCHES SWEETWATER WY TRAINED SPOTTER
1035 AM SNOW ROCK SPRINGS 0.6 W 41.58N 109.21W
12/23/2008 M0.80 INCHES SWEETWATER WY TRAINED SPOTTER
1035 AM SNOW CODY 7.2 NNE 44.60N 108.97W
12/23/2008 M0.80 INCHES PARK WY TRAINED SPOTTER
1036 AM SNOW CODY 2.4 WSW 44.51N 109.09W
12/23/2008 M0.50 INCHES PARK WY TRAINED SPOTTER
1036 AM SNOW KAYCEE 17 NNW 43.93N 106.75W
12/23/2008 M0.50 INCHES JOHNSON WY TRAINED SPOTTER
1037 AM SNOW POWELL 3.9 ENE 44.78N 108.68W
12/23/2008 M0.50 INCHES PARK WY TRAINED SPOTTER
1038 AM SNOW CASPER 4.4 WSW 42.82N 106.39W
12/23/2008 M0.40 INCHES NATRONA WY TRAINED SPOTTER
1114 AM SNOW GREYBULL 44.48N 108.05W
12/23/2008 M5.00 INCHES BIG HORN WY TRAINED SPOTTER
1201 PM SNOW CRANDALL 44.75N 109.41W
12/23/2008 M3.00 INCHES PARK WY PUBLIC
1201 PM SNOW FARSON 42.11N 109.44W
12/23/2008 M3.00 INCHES SUBLETTE WY PUBLIC
1201 PM HEAVY SNOW PAHASKA 44.50N 109.97W
12/23/2008 M8.00 INCHES PARK WY PUBLIC
1202 PM HEAVY SNOW SHELL 44.54N 107.76W
12/23/2008 M6.20 INCHES BIG HORN WY CO-OP OBSERVER
1202 PM SNOW THERMOPOLIS 9NE 43.75N 108.14W
12/23/2008 M0.40 INCHES HOT SPRINGS WY CO-OP OBSERVER
0647 PM SNOW FOSSIL BUTTE 41.83N 110.77W
12/23/2008 M3.00 INCHES LINCOLN WY CO-OP OBSERVER
0653 PM SNOW BOULDER REARING STATION 42.71N 109.69W
12/23/2008 M3.00 INCHES SUBLETTE WY CO-OP OBSERVER
0654 PM SNOW CRANDALL CREEK 44.86N 109.64W
12/23/2008 M3.00 INCHES PARK WY CO-OP OBSERVER
0655 PM SNOW TEN SLEEP 16SSE 43.81N 107.36W
12/23/2008 M1.40 INCHES WASHAKIE WY CO-OP OBSERVER
0657 PM HEAVY SNOW THAYNE 1SE 42.90N 110.98W
12/23/2008 M17.90 INCHES LINCOLN WY PUBLIC
0701 PM SNOW CASPER 1.6 S 42.80N 106.33W
12/23/2008 M1.20 INCHES NATRONA WY TRAINED SPOTTER
0701 PM SNOW CASPER 2.7 NNE 42.86N 106.31W
12/23/2008 M1.50 INCHES NATRONA WY TRAINED SPOTTER
0703 PM SNOW CODY 0.6 ESE 44.51N 109.04W
12/23/2008 M1.50 INCHES PARK WY TRAINED SPOTTER
0703 PM SNOW MEETEETSE 0.1 NNE 44.15N 108.87W
12/23/2008 M1.50 INCHES PARK WY TRAINED SPOTTER
0706 PM SNOW SUPERIOR 38.0 NW 42.17N 109.45W
12/23/2008 M2.00 INCHES SWEETWATER WY TRAINED SPOTTER
0724 PM HEAVY SNOW SHELL 14 NE 44.68N 107.58W
12/23/2008 E6.00 INCHES BIG HORN WY MESONET
BONE SPRINGS DIVIDE SNOTEL
0724 PM SNOW GRAVE SPRINGS SNOTEL 43.47N 107.24W
12/23/2008 E3.00 INCHES NATRONA WY MESONET
GRAVE SPRINGS SNOTEL
0725 PM HEAVY SNOW SHELL 18 E 44.50N 107.43W
12/23/2008 E6.00 INCHES BIG HORN WY MESONET
SHELL CREEK SNOTEL
0725 PM SNOW BUFFALO 17 W 44.40N 107.06W
12/23/2008 E3.00 INCHES JOHNSON WY MESONET
CLOUD PEAK RESERVOIR SNOTEL
&&The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:04 AM MST | High Wind Warning | RIW | Fremont, Natrona, Sweetwater | 32 hr |
| Dec 24, 2:53 PM MST | High Wind Watch | RIW | Sweetwater | 12 hr |
| Dec 24, 3:10 PM MST | Winter Storm Warning | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 51 hr |
Nearby
High Wind Watches in Wyoming, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.